MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COAGUCHEK ® XS SYSTEM; PROTHROMBIN TIME MONITOR

ROCHE DIAGNOSTICS COAGUCHEK ® XS SYSTEM; PROTHROMBIN TIME MONITOR
Catalog Number 07797826160
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reporter's meter and test strips were requested for investigation and replacement product was sent to the reporter.On a regular basis, coaguchek strips of lots currently valid in the market are tested as part of routine retention testing and results have passed the internal inspection.The reporter's meter and test strips were provided for investigation where they were tested using retention controls.Testing results (qc range = 4.1 - 6.8 inr): qc 1: 5.1 inr, qc 2: 5.1 inr, qc 3: 5.0 inr.The obtained qc values were in the allowed range of the used combination strip lot - qc lot.All measurements were without error messages.The maximum difference between measurements was 4%.
 
Event or Problem Description
The initial reporter stated they received discrepant results for one patient tested with the office's coaguchek xs professional meter serial number (b)(4).The results measured with the office meter did not match results obtained with the patient's coaguchek xs meter (serial number (b)(4)) and results obtained with laboratory testing.At 1:20 p.M., a sample from the patient was tested using office meter serial number (b)(4) , resulting in a value of 3.3 inr.At 1:35 p.M., a sample from the patient was tested using office meter serial number (b)(4), resulting in a value of 3.5 inr.At the same time of the first two measurements, a sample from the patient was tested using the patient's coaguchek xs meter and test strip lot 52818122 (expiration date unknown), resulting in a value of 6.9 inr.The reporter did not observe the patient while the meter measurements were performed, so the reporter did not know if different fingers of the patient were used for each sample collected for each of the meter measurements.The reporter explained that the test strip vial used for testing on the office meter was a mix of the test strips used on the office meter and another vial they had at the office.The vial contained strips from another vial with an unknown lot number.Moments after the three meter measurements, a venous sample was collected from the patient and tested in the laboratory using siemens innovin reagent on a bcs xp analyzer, resulting in a value of 7.24 inr.The measurements performed with the patient's meter and laboratory testing were believed to be correct.The patient's therapeutic range is either 2.5 - 3.5 inr or 2.0 - 3.0 inr.The reporter did not know which therapeutic range was correct as both ranges were in the patient's chart.The patient's testing interval is weekly.
 
Additional Manufacturer Narrative
The customer stated that the test strip vial possibly contained test strips from another vial.Since the test strips were mixed together, it could not be confirmed if the code chip inserted in the meter corresponded to the lot of test strips that were used.In case the patient has used a test strip which did not belong to the code chip in use, the deviations are non-critical.For about 99% of all values within 1.5 ¿ 4.5 inr and all test strip and code chip combinations, the influence of such a code mismatching is in the mean less than 5 % and thus negligibly small.100% of all mean value deviations remain within ±10%.

Brand Name
COAGUCHEK ® XS SYSTEM
Common Device Name
PROTHROMBIN TIME MONITOR
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key12674866
Report Number1823260-2021-03085
Device Sequence Number19966164
Product Code GJS
UDI-Device Identifier04015630946471
UDI-Public04015630946471
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062925
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Catalogue Number07797826160
Device Lot Number52818118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2021
Supplement Date Received by Manufacturer12/03/2021
Initial Report FDA Received Date10/21/2021
Supplement Report FDA Received Date12/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALBUTEROL; COUMADIN; DULERA; GABAPENTIN; LASIX; METOPROLOL XL; MIRALAX; OXYCODONE; SPIRIVA; SYNTHROID; TYLENOL; VENELEX; VITAMIN B12
Patient Age85 YR
Patient SexFemale
Patient Weight57 KG